DOI QR코드

DOI QR Code

MODELING AND ANALYSIS OF AN EPIDEMIC MODEL WITH CLASSICAL KERMACK-MCKENDRICK INCIDENCE RATE UNDER TREATMENT

  • Kar, T.K. (DEPARTMENT OF MATHEMATICS, BENGAL ENG. AND SCI. UNIV.) ;
  • Batabyal, Ashim (DEPARTMENT OF MATHEMATICS, BALLY NISCHINDA CHITTARANJAN VIDYALAYA) ;
  • Agarwal, R.P. (DEPARTMENT OF MATHEMATICS, FLORIDA INSTITUTE OF TECHNOLOGY)
  • Received : 2009.11.16
  • Accepted : 2009.12.07
  • Published : 2010.03.25

Abstract

An epidemic model with Classical Kermack-Mckendrick incidence rate under a limited resource for treatment is proposed to understand the effect of the capacity for treatment. We have assumed that treatment function is strictly increasing function of infective individuals and becomes constant when the number of infective is very large. Existence and stability of the disease free and endemic equilibrium are investigated, boundedness of the solutions are shown. Even in this simple version of the model, backward bifurcation and multiple epidemic steady states can be observed with some sets of parameter values. Hopf-bifurcation analyses are given and numerical examples are provided to help understanding.

References

  1. R. M. Anderson and R. M. May, Infectious Diseases of Humans, Dynamics and Control, Oxford University, Oxford, 1991.
  2. F. Brauer and C. Castillo-Chavez, Mathematical models in population biology and epidemiology, Texts in Applied Mathematics, 40, Springer, New York, 2001.
  3. N. F. Britton, Essential Mathematical Biology, Springer, London, 2003.
  4. O. Diekmann and J. A. P.Heesterbeek, Mathematical epidemiology of infectious diseases. Model building, analysis and interpretation,Wiley Series in Mathematical and Computational Biology, JohnWiley and Sons, Chichester, 2000.
  5. H. W. Hethcote, The mathematics of infectious disease, SIAM Rev. 42 (2000) 599. https://doi.org/10.1137/S0036144500371907
  6. M. Lizana, J. Rivero, Multiparametric bifurcation for a model in epidemiology, J. Math. Biol. 35 (1996) 21. https://doi.org/10.1007/s002850050040
  7. S. Rauan, W. Wang, Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. Differ. Equat. 188 (2003) 135. https://doi.org/10.1016/S0022-0396(02)00089-X
  8. Y. Takeuchi, W. Ma, E. Beretta, Global asymptotic properties of a delay SIR epidemic model with finite incubation times, Nonlinear Anal. 42 (2000) 931. https://doi.org/10.1016/S0362-546X(99)00138-8
  9. W. Wang and Z. Ma, Global dynamics of an epidemic model with time delay, Nonlinear Anal. Real World Appl. 3 (2002) 365. https://doi.org/10.1016/S1468-1218(01)00035-9
  10. W.Wang, Backward bifurcation of an epidemic model with treatment, Mathematical Biosciences 201 (2006) 58-71. https://doi.org/10.1016/j.mbs.2005.12.022
  11. J. Stanek, Kermack-McKendrick epidemics vaccinated, Kybernetika 44 (2008), 705-714.
  12. J. Stepan, D. Hlubinka, Kermack-McKendrick epidemic model revisited, Kybernetika 43 (2007), 395-414.
  13. F. Brauer, The Kermack-McKendrick epidemic model revisited, Mathematical Biosciences 198 (2005), 119-131. https://doi.org/10.1016/j.mbs.2005.07.006
  14. X. C. Huang, M. Villasana, An extension of the Kermack-McKendrick model for AIDS epidemic, Journal of the Franklin Institute 342 (2005).
  15. F. Brauer, Some simple epidemic models, Mathematical Biosciences and Engineering 3 (2006), 1-15.
  16. H. W. Hethcote, A thousand and one epidemic models, in: S.A. Levin, Frontiers in Mathematical Biology, Lecture Notes in Biomathematics, vol. 100, Springer, Berlin, 1994, p. 504.
  17. N. J. T. Bailey, in: The Mathematical Theory of Infectious Disease and its Applications, Griffin, London, 1975.
  18. O. Diekmann, J. A. P. Hecsterbeck and J. A. J. Metz, The legacy of Kermack and MacKendrick, in: D. Mollision (Ed.), in: Epidemic Models, their Structure and Relations to Data, Cambridge University, CamBridge, 1994.
  19. W. O. Kermack and A. G. Mckendrick, A contribution to the mathematical theory of epidemic, Proc. R. Soc. London A115, (1927) 700-721.
  20. Z. Feng and H. R. Thieme, Recurrent out break of childhood diseases revisited: The impact of isolution, Math. Biosci. 128(1995) 93. https://doi.org/10.1016/0025-5564(94)00069-C
  21. L. Wu, Z. Feng, Homoclinic bifurcation in an SIQR model for childhood diseases, J. Differ. Equat. 168 (2000) 150. https://doi.org/10.1006/jdeq.2000.3882
  22. J. M. Hyman and J. Li, Modeling the effectiveness of isolation strategies in preventing STD epidemics, SIAM J. Appl. Math. 58 (1998) 912. https://doi.org/10.1137/S003613999630561X
  23. G. Birkoff and GC. Rota, Ordinary differential equations, Ginn, 1982.
  24. J. K. Hale, Ordinary Differential Equations, Wiley Interscience, New York, 1969.
  25. H. Khalil, 1992, Nonlinear systems, Macmillan, New York.
  26. B. D. Hassard, B. D. Kazarinoff and Y. H. Wan, Theory and application of Hopf-bifurcation, Cambridge University Press, Cambridge, 1981.